Alert archive / Wisconsin / Flood Watches in 2014

Flood Watch 2, NWS La Crosse, WI

March 30, 2014Clark County, Jackson County, Trempealeau County, Wisconsin

NWS La Crosse, WI issued this flood watch at Mar 30, 2014, 10:34 AM CDT for Clark County, Jackson County, Trempealeau County, Wisconsin. It took effect at Apr 1, 2014, 1:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2014, 10:34 AM CDT (15:34 UTC)
In effect from
Apr 1, 2014, 1:00 AM CDT
Expired
Apr 1, 2014, 10:07 AM CDT
In force
9 hr
Issued by
NWS La Crosse, WI
Flood severity
None

Counties Clark County, WI, Jackson County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 73 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 3.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 690 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1373 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
690 m²/s²
0-3 km storm-relative helicity
640 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

747 
WGUS63 KARX 301534
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
1034 AM CDT SUN MAR 30 2014

...RAPID SNOW MELT COULD CAUSE FLOODING PROBLEMS...

.RIVER FLOODING IS POSSIBLE ACROSS PORTIONS OF WESTERN INTO NORTH
CENTRAL WISCONSIN THIS WEEK...CAUSED BY THE RAPID MELTING OF THE
DEEPER SNOW THAT IS PRESENT ALONG AND NORTH OF HIGHWAY 10. THE
DEEPER SNOW CONTAINS ABOUT 2 TO 4 INCHES OF WATER IF MELTED
COMPLETELY.

TEMPERATURES CLIMBING INTO THE MID 50S TO LOWER 60S TODAY AND MONDAY
WILL LEAD TO THE RAPID MELTING OF SNOW. MUCH OF THE WATER IS EXPECTED
TO RUN INTO AREA CREEKS AND RIVERS. BY TUESDAY...FLOODING IS LOOKING
MORE PROBABLE...ESPECIALLY FOR THE BLACK...TREMPEALEAU...AND BUFFALO
RIVERS AND THEIR SMALLER TRIBUTARIES. AT THIS TIME...THE FLOODING
DOES NOT APPEAR TO BE SIGNIFICANT.

WIZ029-033-034-310600-
/O.NEW.KARX.FA.A.0002.140401T0600Z-140403T1200Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK-TREMPEALEAU-JACKSON-
INCLUDING THE CITIES OF...NEILLSVILLE...BLACK RIVER FALLS
1034 AM CDT SUN MAR 30 2014

...FLOOD WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL WISCONSIN AND WEST CENTRAL
  WISCONSIN...INCLUDING CLARK...JACKSON AND TREMPEALEAU
  COUNTIES...AND THE BLACK AND TREMPEALEAU RIVERS.

* FROM LATE MONDAY NIGHT THROUGH THURSDAY MORNING

* SNOW MELT TODAY THROUGH MONDAY WILL LEAD TO RISES ON
  AREA RIVERS...STREAMS AND CREEKS.

* FOR THE BLACK RIVER AT BLACK RIVER FALLS...PRELIMINARY FORECASTS
  ESTIMATE A RISE ABOVE FLOOD STAGE BY TUESDAY MORNING...WITH A
  CREST NEAR 49 FEET BY TUESDAY EVENING. THIS IS MINOR FLOODING.

* FOR THE BLACK RIVER NEAR GALESVILLE...PRELIMINARY FORECASTS
  ESTIMATE A RISE ABOVE FLOOD STAGE BY THURSDAY MORNING...WITH A
  CREST NEAR 12.6 FEET BY FRIDAY MORNING. THIS IS MINOR FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
BAUMGARDT/STANGELAND
4 follow-up statements
086 
WGUS63 KARX 310143
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
843 PM CDT SUN MAR 30 2014

...RAPID SNOW MELT COULD RESULT IN RIVER FLOODING...

.RIVER FLOODING IS POSSIBLE ACROSS PORTIONS OF WESTERN INTO NORTH
CENTRAL WISCONSIN THIS WEEK...CAUSED BY THE RAPID MELTING OF THE
DEEPER SNOW THAT IS PRESENT ALONG AND NORTH OF HIGHWAY 10 IN
WISCONSIN. THE DEEPER SNOW CONTAINS ABOUT 2 TO 4 INCHES OF WATER
IF MELTED COMPLETELY. 

TEMPERATURES IN THE 50S AND 60S WILL LEAD TO THE RAPID MELTING OF
SNOW. MUCH OF THE WATER IS EXPECTED TO RUN INTO AREA CREEKS AND
RIVERS. BY TUESDAY... FLOODING IS LOOKING MORE
PROBABLE...ESPECIALLY FOR THE BLACK...TREMPEALEAU...AND BUFFALO
RIVERS AND THEIR SMALLER TRIBUTARIES. 

WIZ029-033-034-311600-
/O.CON.KARX.FA.A.0002.140401T0600Z-140403T1200Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK-TREMPEALEAU-JACKSON-
INCLUDING THE CITIES OF...NEILLSVILLE...BLACK RIVER FALLS
843 PM CDT SUN MAR 30 2014

...FLOOD WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
THURSDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL WISCONSIN AND WEST CENTRAL WISCONSIN... 
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL WISCONSIN...CLARK. 
  IN WEST CENTRAL WISCONSIN...JACKSON AND TREMPEALEAU. 

* FROM LATE MONDAY NIGHT THROUGH THURSDAY MORNING

* SNOW MELT THROUGH MONDAY WILL LEAD TO RISES ON AREA
  RIVERS...STREAMS AND CREEKS.

* FOR THE BLACK RIVER AT BLACK RIVER FALLS...PRELIMINARY 
  FORECASTS ESTIMATE A RISE ABOVE FLOOD STAGE BY TUESDAY 
  MORNING...WITH A CREST NEAR 49 FEET BY TUESDAY EVENING. THIS 
  IS MINOR FLOODING. 

* FOR THE BLACK RIVER AT GALESVILLE...PRELIMINARY FORECASTS
  ESTIMATE A RISE ABOVE FLOOD STAGE BY THURSDAY MORNING...WITH A
  CREST BETWEEN 12.5 AND 13.0 FEET BY TUESDAY EVENING. THIS IS
  BETWEEN MINOR AND MODERATE FLOODING STAGES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

ZT
733 
WGUS63 KARX 311545
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
1045 AM CDT MON MAR 31 2014

...RAPID SNOW MELT COULD RESULT IN RIVER FLOODING...

.RIVER FLOODING IS POSSIBLE ACROSS PORTIONS OF WEST CENTRAL AND
NORTH CENTRAL WISCONSIN THIS WEEK. THIS IS A RESULT OF RAPID SNOW
MELT OF THE DEEPER SNOW THAT IS PRESENT ALONG AND NORTH OF
HIGHWAY 10 IN WISCONSIN. THE SNOW PACK CONTAINS ABOUT 2 TO 4
INCHES OF WATER IF MELTED COMPLETELY. 

HOWEVER THERE REMAINS QUESTIONS ON WHETHER THE SNOW PACK WILL
COMPLETELY MELT. IN ADDITION...THERE ARE QUESTIONS ON THE FROST
DEPTH IN PARTS OF THIS AREA DUE TO MUCH OF THIS AREA BUILDING UP A
SNOW PACK PRIOR TO THE VERY COLD TEMPERATURES ARRIVING IN MID TO
LATE DECEMBER. WE HAVE HAD REPORTS OF VERY LITTLE FROST IN SOME 
FIELDS. MEANWHILE ON NORTH SLOPING FACES AND IN AREAS WHERE THE
SNOW WAS REMOVED AT TIMES...THE FROST DEPTH IS 5 FEET DEEP.

RUN OFF FROM THE SNOW MELT WILL CAUSE SOME RISES ON AREA CREEKS
AND RIVERS. BY TUESDAY...FLOODING IS LOOKING POSSIBLE FOR THE
BLACK...TREMPEALEAU...AND BUFFALO RIVERS AND THEIR SMALLER
TRIBUTARIES.

WIZ029-033-034-312345-
/O.CON.KARX.FA.A.0002.140401T0600Z-140403T1200Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK-TREMPEALEAU-JACKSON-
INCLUDING THE CITIES OF...NEILLSVILLE...BLACK RIVER FALLS
1045 AM CDT MON MAR 31 2014

...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL WISCONSIN AND WEST CENTRAL WISCONSIN... 
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL WISCONSIN...CLARK. 
  IN WEST CENTRAL WISCONSIN...JACKSON AND TREMPEALEAU. 

* FROM LATE TONIGHT THROUGH THURSDAY MORNING

* SNOW MELT THROUGH MONDAY WILL LEAD TO RISES ON AREA RIVERS... 
  STREAMS AND CREEKS. 

* FOR THE BLACK RIVER AT BLACK RIVER FALLS...PRELIMINARY 
  FORECASTS ESTIMATE A RISE ABOVE FLOOD STAGE BY TUESDAY 
  MORNING...WITH A CREST NEAR 49 FEET BY TUESDAY EVENING. THIS 
  IS MINOR FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

BOYNE
276 
WGUS63 KARX 010154
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
854 PM CDT MON MAR 31 2014

...SNOW MELT COULD LEAD TO RIVER FLOODING THIS WEEK ...

.TEMPERATURES SUNDAY AND MONDAY CLIMBED INTO THE 50S AND 60S
RESULTING IN SNOW MELT ACROSS PARTS OF WESTERN INTO NORTH CENTRAL
WISCONSIN. RIVER LEVELS HAVE BEGUN TO RESPOND WITH MINOR RISES
NOTED ON THE BLACK AND TREMPEALEAU RIVERS ALREADY. THIS WATER
WILL CONTINUE TO WORK ITS WAY DOWNSTREAM THIS WEEK. THERE REMAINS
SOME UNCERTAINTY ON HOW MUCH ADDITIONAL RUNOFF WILL OCCUR AND THE
DEPTH OF THE FROST LAYER. IN ADDITION...TEMPERATURES TUESDAY
ONWARD WILL BE BACK TO NEAR NORMAL AND THIS SHOULD HELP LIMIT THE
RUNOFF. THE RIVER FORECASTS HAVE TRENDED DOWNWARD FOR THE BLACK
RIVER AT BLACK RIVER FALLS AND GALESVILLE...BUT MINOR FLOODING IS
STILL POSSIBLE LATER THIS WEEK.

WIZ029-033-034-011600-
/O.CON.KARX.FA.A.0002.140401T0600Z-140403T1200Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK-TREMPEALEAU-JACKSON-
INCLUDING THE CITIES OF...NEILLSVILLE...BLACK RIVER FALLS
854 PM CDT MON MAR 31 2014

...FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT TUESDAY THROUGH
THURSDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL WISCONSIN AND WEST CENTRAL WISCONSIN... 
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL WISCONSIN...CLARK. 
  IN WEST CENTRAL WISCONSIN...JACKSON AND TREMPEALEAU. 

* FROM 1 AM CDT TUESDAY THROUGH THURSDAY MORNING

* SNOW MELT WILL LEAD TO RISES ON AREA RIVERS...STREAMS AND
  CREEKS.

* FOR THE BLACK RIVER AT BLACK RIVER FALLS...FORECAST IS FOR A
  RISE TO NEAR FLOOD STAGE /49 FEET/ BY WEDNESDAY EVENING.

* FOR THE BLACK RIVER AT GALESVILLE...FORECAST IS FOR A RISE TO
  NEAR FLOOD STAGE /12 FEET/ LATER THIS WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

ZT
481 
WGUS63 KARX 011507
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
1007 AM CDT TUE APR 1 2014

...FLOOD WATCH CANCELLED...

.WATER LEVELS CONTINUE TO RISE ALONG THE BLACK AND TREMPEALEAU
RIVERS. MINOR FLOODING IS FORECAST FOR THE LOWER TREMPEALEAU RIVER
FROM AROUND THE DODGE AREA DOWNSTREAM TO THE MISSISSIPPI RIVER.
SEE THE LATEST FLOOD STATEMENTS FOR MORE INFORMATION. 

FOR THE BLACK RIVER...ALTHOUGH WATER LEVELS CONTINUE TO RISE...
INDICATIONS ARE THAT WATER LEVELS WILL REMAIN BELOW FLOOD STAGE
FROM THE HATFIELD AREA...DOWNSTREAM THROUGH BLACK RIVER FALLS...
NORTH BEND...AND THE GALESVILLE AREA. FOR INFORMATION ON THESE
AREAS...SEE THE LATEST HYDROLOGIC STATEMENTS. 


WIZ029-033-034-011615-
/O.CAN.KARX.FA.A.0002.000000T0000Z-140403T1200Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK-TREMPEALEAU-JACKSON-
INCLUDING THE CITIES OF...NEILLSVILLE...BLACK RIVER FALLS
1007 AM CDT TUE APR 1 2014

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR CLARK...JACKSON...AND TREMPEALEAU COUNTIES HAS
BEEN CANCELLED. 

* SNOW MELT HAS LED TO RISES ALONG THE BLACK AND TREMPEALEAU
  RIVERS. 

* MINOR FLOODING IS FORECAST FOR THE LOWER TREMPEALEAU
  RIVER IN THE DODGE AREA. SEE THE LATEST FLOOD STATEMENTS FOR THE
  LATEST INFORMATION. 

* ALONG THE BLACK RIVER...WATER LEVELS WILL CONTINUE TO RISE FOR
  THE NEXT FEW DAYS...BUT THE RIVER IS EXPECTED TO REMAIN WITHIN
  ITS BANKS WITH NO FLOODING ANTICIPATED. REFER TO THE LATEST
  HYDROLOGIC STATEMENTS FOR ADDITIONAL INFORMATION.

$$

MW

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flood watch went out at Mar 30, 5:55 AM CDT, 4 hours 39 minutes earlier.

Area forecast discussion, Mar 30, 5:55 AM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
555 AM CDT SUN MAR 30 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 319 AM CDT SUN MAR 30 2014

CURRENTLY AS OF 08Z...WATER VAPOR LOOP AND RAP 500MB HEIGHT ANALYSIS
SHOWED A DEEP TROUGH SOUTH OF THE GULF OF ALASKA...A VIGOROUS
SHORTWAVE TROUGH COMING INTO CENTRAL CALIFORNIA...AND A RIDGE AXIS
FROM TEXAS INTO THE FORECAST AREA. PROFILER AND VAD WIND DATA SHOWED
A CORRIDOR OF SOUTHWESTERLY 40-55 KT WINDS AT 925MB JUST TO THE WEST
OF THE RIDGE AXIS. THESE WINDS ARE PROPELLING WARMER AIR THAT WAS
OBSERVED OVER THE PLAINS YESTERDAY TOWARDS THE FORECAST AREA. IT\S
WORTH NOTING HIGHS YESTERDAY WERE IN THE 60S TO LOW 70S FROM WESTERN
NORTH DAKOTA INTO OKLAHOMA...ASSOCIATED WITH 925MB TEMPS OF 10 TO
20C. CLOUD COVER MOSTLY OF THE SCATTERED CIRRUS VARIETY...REFLECTIVE
OF UPPER LEVEL MOISTURE STREAMING FROM THE PACIFIC ON WATER VAPOR.
AIRMASS ACROSS MUCH OF THE PLAINS AND THE FORECAST AREA VERY DRY PER
00Z SOUNDINGS...NOTED TOO FROM PRECIPITABLE WATER VALUES BETWEEN 0.2-
0.3 INCHES. AT THE SURFACE...THE SURFACE RIDGE THAT WAS OVER THE
AREA YESTERDAY HAS SHIFTED EAST TO OVER LAKE MICHIGAN...WHILE
PRESSURES ARE FALLING ALONG THE LEE OF THE ROCKIES. THE SURFACE
RIDGE HAS PUSHED ANY MEANINGFUL SURFACE MOISTURE...DEWPOINTS AT OR
ABOVE 40F...DOWN TO THE GULF OF MEXICO COAST.

SYNOPTICALLY...THE UPPER RIDGING PRESENT OVER THE FORECAST AREA
LOOKS TO PERSIST THROUGH TONIGHT...WITH A SHIFT TO THE EAST AFTER
MIDNIGHT. THE PUSH EAST TO THE RIDGE IS CAUSED BY THE VIGOROUS
SHORTWAVE LIFTING INTO THE FAR NORTHEAST COLORADO AREA BY 12Z
MONDAY. ITS ALSO WORTH NOTING THAT THE SHORTWAVE BECOMES NEGATIVELY
TILTED.

WITH THE FORECAST AREA PROGGED TO BE IN THE WARM SECTOR OF A
DEEPENING LOW COMING OUT OF COLORADO AND INTO CENTRAL NEBRASKA BY
12Z MONDAY...MUCH OF THE FORECAST CONCERN IS ON TEMPERATURES. 925MB
TEMPS ARE PROGGED TO CONTINUE TO CLIMB THROUGH THE DAY ON A BREEZY
SOUTH TO SOUTHWEST WIND...RISING FROM 1 TO 5C AT 12Z TO 9 TO 13C BY
00Z. THESE READINGS HOLD NEARLY STEADY FOR TONIGHT DUE TO PERSISTENT
25-35 KT SOUTH WINDS. COMBINATION OF THE AFOREMENTIONED WARM
ADVECTION AND SUNSHINE SHOULD EASILY PUSH HIGHS INTO THE 60S ALONG
AND SOUTHWEST OF I-94. NORTH OF I-94...SNOW PACK AND COOLER 925MB
TEMPS WILL HOLD HIGHS BACK INTO THE 50S. THE MIXING TODAY TOO WILL
BE LIMITED A LITTLE DUE TO SCT-BKN CIRRUS EMANATING FROM NEBRASKA
AREA CURRENTLY. WITH A LOW LEVEL JET IN PLACE TONIGHT...MOST
LOCATIONS SHOULD ONLY SEE LOWS IN THE 40S. THERE ARE INDICATIONS THE
TYPICAL COLD SPOTS MIGHT DECOUPLE OR AT LEAST SEE LIGHTER
WINDS...ALLOWING TEMPERATURES THERE TO DIP INTO THE UPPER 30S.

PRECIPITATION-WISE...PLENTIFUL DRY AIR IN PLACE AS SEEN AT 00Z LAST
EVENING WILL KEEP CONDITIONS DRY THROUGH THIS EVENING. AFTER
MIDNIGHT...THERE IS GOOD AGREEMENT AMONG MODELS FOR A WARM CONVEYOR
BELT OF PRECIPITATION TO DEVELOP OVER EASTERN NEBRASKA AND WESTERN
IOWA. MUCH OF THIS PRECIPITATION CORRELATES WITH ISENTROPIC LIFT ON
THE 305-310K SURFACES...OR AT PRESSURES ABOVE 700MB. IN ANY
EVENT...AT LEAST THROUGH TONIGHT...THE FORECAST AREA STAYS DRY.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 319 AM CDT SUN MAR 30 2014

MUCH OF THE FOCUS IS ON THE MONDAY THROUGH TUESDAY PERIOD. IMPACTS
DESCRIBED BELOW...

SYNOPTICALLY...ATTENTION IS COMPLETELY ON THE VIGOROUS SHORTWAVE
TROUGH APPROACHING THE CENTRAL CALIFORNIA COAST. MODELS CONTINUE TO
CONVERGE ON A COMMON SOLUTION FOR HANDLING THIS NEGATIVE TILT
TROUGH...THOUGH THERE IS SOME SLIGHT TIMING SPREAD. MODEL CONSENSUS
SHOWS THE TROUGH LIFTING INTO SOUTHWEST MN BY 00Z TUESDAY...
NORTHWEST WI BY 12Z TUESDAY AND INTO ONTARIO BY 00Z WEDNESDAY. THE
NAM REMAINS THE FASTEST OF THE CONSENSUS AND SEEMS A LITTLE
SUSPICIOUS...SEEING THAT THE ECMWF HAS BEEN TRENDING SLOWER OVER THE
PAST FEW DAYS. GIVEN THE VIGOROUS NATURE OF THE SHORTWAVE...WOULD
SEEM A SLOWER AND DEEPER ROUTE WOULD BE THE WAY TO GO. REGARDING
THE SURFACE LOW...FOLLOWING THE SAME PREMISES...BELIEVE THE
SLOWER...DEEPER MORE WRAPPED SYSTEM PRESENTED BY THE
CANADIAN/UKMET/ECMWF IS MORE LIKELY COMPARED TO THE NAM AND EVEN
GFS. WPC HAS ALSO FAVORED THE SAME MODELS.

PRECIPITATION-WISE...THE WARM CONVEYOR BELT DEVELOPING OFF TO OUR
WEST LOOKS LIKELY TO MOVE INTO WESTERN PORTIONS OF THE FORECAST AREA
MONDAY MORNING. HARD TO SAY IF IT IS GOING TO PROGRESS INTO
WISCONSIN PRIOR TO 18Z SEEING THE DRIER NAM/ECMWF LOOK. THEREFORE
HAVE ONLY KEPT 20-40 PERCENT CHANCES 15-18Z. FOR THE AFTERNOON...
THERE ARE SIGNS THAT THE WARM CONVEYOR PRECIPITATION MAY FALL APART
AS IT MOVES INTO WISCONSIN...OR AT LEAST SHIFT NORTH INTO NORTHERN
WISCONSIN....ESPECIALLY IN THE CANADIAN MODELS. GFS 305-310K
ISENTROPIC LIFT PROGS SUGGEST THE SAME. THEREFORE...HAVE KEPT
PRECIPITATION CHANCES MOSTLY IN THE 20-50 PERCENT RANGE OUTSIDE
OF TAYLOR COUNTY WHERE PRECIPITATION IS MOST LIKELY. FOCUS THEN
SHIFTS WEST ON WHETHER SHOWERS OR STORMS CAN FIRE ALONG A COLD
FRONT / DRY LINE. THE GFS/CANADIAN/ECMWF/UKMET ALL INITIATE A SCT-
BKN LINE OF SHOWERS NEAR I-35 TOWARDS 00Z. HOWEVER...THERE ARE TWO
HUGE CONCERNS FOR THIS BEING A LINE OF SURFACE BASED CONVECTION...
FIRST IS A FAIRLY STOUT CAP AROUND 700MB...SECOND ARE SURFACE
DEWPOINTS WHICH MODELS TRY TO JUMP INTO THE LOW 50S. THE DEWPOINTS
SEEM WAY OVERDONE. NOW CAN\T RULE OUT THE LINE OF SHOWERS FORMING
MORE ABOVE THE CAP GIVEN FORCING FROM THE LEFT EXIT REGION ALONG
WITH DPVA WITH THE TROUGH. SINCE THERE IS NO CAPE ABOVE THE CAP
AND CONCERNED PRECIPITATION MAY NOT FORM AT ALL...REMOVED THE
THUNDER CHANCE. THIS SHOULD ALSO REDUCE THE CONCERN OF ANY
POSSIBLE SEVERE WEATHER. IF A LINE DOES FORM...IT LOOKS TO LIFT
NORTHEAST THROUGH THE AREA DURING THE EVENING. PRECIPITATION LOOKS
MORE LIKELY AFTER MIDNIGHT INTO TUESDAY MORNING OVER THE NORTHWEST
HALF OF THE AREA AS THE COLD CONVEYOR BELT WRAPS IN. MOST OF THIS
SHOULD BE A LIGHT SNOW WITH LITTLE ACCUMULATION. THIS SNOW WILL
TAPER OFF TUESDAY AFTERNOON WITH THE DEPARTURE OF THE SYSTEM.

TEMPERATURES...BEING IN THE WARM SECTOR ALL OF MONDAY WITH 9-13C
925MB READINGS...COMBINED WITH A WARMER START...THAT BREAK IN
PRECIPITATION DURING THE AFTERNOON TO ALLOW FOR MIXING AND BREEZY
SOUTH WINDS...HIGHS AGAIN SHOULD CLIMB INTO THE 60S AT MOST
LOCATIONS. SNOWPACK HOLDS TAYLOR DOWN INTO THE 50S. READINGS THEN
TANK MONDAY NIGHT AS THE COLD AIR WRAPS IN SOUTHWEST TO NORTHEAST.
MUCH COOLER HIGHS FOR TUESDAY...THOUGH SOUTHERN AREAS SHOULD CLIMB
INTO THE MID 40S AS THE COLD AIR DEPARTS.

WINDS...SOUTHERLY 925MB WINDS INCREASE THROUGH MONDAY AS THE
NEGATIVE TILT SHORTWAVE TROUGH APPROACHES. BY 21Z...MOST MODELS PROG
THEM AROUND 40 KT WHILE 850MB WINDS APPROACH 50-55 KT...STRONGEST
SOUTH OF I-90. DAYTIME MIXING SHOULD BE ENOUGH TO GIVE GUSTS OF 30-
35 KT...WITH A PRESSURE FALL CROSSING EAU CLAIRE GIVING SOME
ISALLOBARIC HELP. AN ADVISORY MAY BE NEEDED IF NAM/GFS MOMENTUM
TRANSFER PROGS ARE CORRECT...SUGGESTING 35-42 KT GUSTS. WITH THE
COLD SIDE OF THE SYSTEM...925MB WINDS ARE A LITTLE LESS...CLOSER TO
35 KT FOR MONDAY NIGHT INTO TUE MORNING. THESE SHOULD EASILY MIX TO
THE GROUND. MORE UNCERTAINTY EXISTS ON THE NEED FOR THE ADVISORY ON
THE COLD SIDE.

FOR TUESDAY NIGHT AND BEYOND...

NEXT ITEM OF INTEREST IS THE TROUGH CURRENTLY SOUTH OF THE GULF OF
ALASKA WHICH IS PROGGED TO END UP IN THE SOUTHWESTERN U.S. ON
WEDNESDAY. UPPER RIDGING BUILDS DOWNSTREAM AHEAD OF THE TROUGH...BUT
MOSTLY SOUTH OF THE FORECAST AREA. THIS KEEPS A COLDER LOW LEVEL
AIRMASS IN PLACE. MEANWHILE...ISENTROPIC LIFT OF GULF OF MEXICO
MOISTURE DOWNSTREAM OF THE UPPER TROUGH MAY SPREAD SOME
PRECIPITATION INTO SOUTHERN PORTIONS OF THE FORECAST AREA PER 30.00Z
GFS/GFS ENSEMBLES WEDNESDAY AND WEDNESDAY NIGHT. HOWEVER...30.00Z
CANADIAN AND ECMWF KEEP THE PRECIPITATION SOUTH OF THE FORECAST
AREA. HAVE SPLIT THE DIFFERENCE WHICH RESULTS IN MAINLY A DRY
FORECAST NORTH OF I-90 TO SOME 20-50 PERCENT CHANCES SOUTH. THURSDAY
COULD END UP BEING A MOSTLY DRY DAY. CONFIDENCE IS BEGINNING TO
INCREASE FOR PRECIPITATION THURSDAY NIGHT THROUGH FRIDAY. THIS IS
WHEN MODELS ARE IN GOOD AGREEMENT LIFTING THE TROUGH INTO THE
FORECAST AREA. WINTER WEATHER ADVISORIES REMAIN POSSIBLE...MOSTLY
DUE TO ACCUMULATING SNOW. DRIER WEATHER LOOKS TO MOVE IN FOR
SATURDAY AS THE SYSTEM DEPARTS. BELOW NORMAL TEMPERATURES ARE LIKELY
FOR MUCH OF TUESDAY NIGHT AND BEYOND GIVEN THE UPPER FLOW.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 555 AM CDT SUN MAR 30 2014

LOW LEVEL WIND SHEAR WILL OCCUR AT KRST THROUGH 15Z THIS MORNING
WITH SURFACE WINDS OUT OF THE SOUTH AT 16KTS...VEERING SOUTH/SOUTHWEST
INCREASING INTO THE 50 TO 55 KT RANGE AT 1500 FT. LLWS WILL
SUBSIDE LATER THIS MORNING. OTHERWISE PLAN ON BREEZY SOUTH WINDS
AT THE TAF SITES TODAY WITH VFR CONDITIONS EXPECTED. SCT-BKN 25KFT
CIRRUS WILL STREAM OVER THE REGION TODAY. PLAN ON VFR CONDITIONS
TONIGHT WITH CLOUDS GRADUALLY INCREASING LATE WITH CLOUD BASES
LOWERING TO AROUND 15KFT EARLY MONDAY MORNING. ISOLATED SHOWERS
ARE POSSIBLE AT THE TAF SITES AFTER 12Z MONDAY MORNING.

&&

.HYDROLOGY...
ISSUED AT 319 AM CDT SUN MAR 30 2014

BASED ON GAUGE READINGS ALONG THE KICKAPOO FOR THOSE THAT STILL HAVE
FLOOD WARNINGS...CONFIDENCE IS DECREASING THAT THEY WILL MAKE IT TO
FLOOD. READSTOWN HAS STARTED FALLING...WHEN IT SHOULD STILL BE
RISING. IF TRENDS CONTINUE...THE WARNINGS MAY BE CANCELLED.

FOCUS THEN SHIFTS TO THE BLACK...BUFFALO AND TREMPEALEAU RIVERS. THE
WARM UP OCCURRING TODAY AND PERSISTING INTO MONDAY EVENING...
FEATURING HIGHS IN THE 55-65 RANGE AND LOWS IN THE 38-48 RANGE ALONG
WITH BREEZY SOUTH WINDS...WILL HELP RAPIDLY MELT THE SNOW PACK THAT
IS IN PLACE ALONG AND NORTH OF HIGHWAY 10. THIS RUNOFF WILL MAKE
FLOODING A POSSIBILITY DURING THE WEEK. ON A POSITIVE NOTE...THE
PRECIPITATION FROM THE SYSTEM MOVING THROUGH THE AREA MONDAY AND
MONDAY NIGHT CONTINUES TO LOOK LESS AND LESS. AT THIS POINT...RAIN
DOES NOT APPEAR TO BE MUCH OF A FACTOR TO THE RIVERS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...AJ
LONG TERM...AJ
AVIATION...WETENKAMP
HYDROLOGY...AJ
Hazardous weather outlook, Mar 30, 4:11 AM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
411 AM CDT SUN MAR 30 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ041>044-061-
311200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
LA CROSSE-MONROE-JUNEAU-ADAMS-GRANT-
411 AM CDT SUN MAR 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WIND GUSTS COULD APPROACH 45 MPH MONDAY AFTERNOON AND
NIGHT...MAINLY SOUTH OF INTERSTATE 90. RIDGE TOPS AND OPEN AREAS
WOULD SEE THE STRONGEST WIND GUSTS.

A WINTRY MIX IS POSSIBLE WEDNESDAY THROUGH FRIDAY. IT IS TOO
EARLY TO DISCERN BOTH THE TYPE AND AMOUNT OF PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

NO ACTION IS NECESSARY.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ053>055-311200-
VERNON-CRAWFORD-RICHLAND-
411 AM CDT SUN MAR 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

MINOR FLOODING IS EXPECTED ALONG PORTIONS OF THE KICKAPOO RIVER.
SEE THE LATEST FLOOD STATEMENTS FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WIND GUSTS COULD APPROACH 45 MPH MONDAY AFTERNOON AND
NIGHT...ESPECIALLY ON RIDGE TOPS AND OPEN AREAS.

A WINTRY MIX IS POSSIBLE WEDNESDAY THROUGH FRIDAY. IT IS TOO
EARLY TO DISCERN BOTH THE TYPE AND AMOUNT OF PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

NO ACTION IS NECESSARY.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-032>034-311200-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-
411 AM CDT SUN MAR 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
INTO NORTH CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

RIVER FLOODING IS POSSIBLE DUE TO RAPID SNOWMELT EXPECTED TO
OCCUR BETWEEN TODAY AND MONDAY EVENING.

A WINTRY MIX IS POSSIBLE THURSDAY THROUGH FRIDAY. IT IS TOO EARLY
TO DISCERN BOTH THE TYPE AND AMOUNT OF PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

NO ACTION IS NECESSARY THIS WEEKEND.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ

In the hours before

Special weather statement, Mar 30, 9:51 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
951 AM CDT SUN MAR 30 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-301900-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN
951 AM CDT SUN MAR 30 2014

...GUSTY SOUTH WINDS ARE EXPECTED THROUGH EARLY AFTERNOON...

THROUGH 2 PM...SOUTHEAST MINNESOTA AND NORTHEAST IOWA WILL SEE
SUSTAINED WINDS IN THE 20 TO 25 MPH RANGE. THESE WINDS WILL
OCCASIONALLY GUST UP TO 40 MPH AT TIMES AND WILL MAINLY AFFECT
HIGH PROFILED VEHICLES ON EAST TO WEST ROADS.

BOYNE

Nearby

Flood Watches in Wisconsin, 2014Every flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.